Anastrozole side effects: Finger-wrist joint pain

Posted by shenriq @shenriq, Jul 14, 2017

I have been taking Anastrozole for 7 months. Initial joint pain affected neck legs, too, but I am better tolerating it, with the exception of my hands/wrists. Can anybody tell me what’s driving this? I’m trying to understand what is going on and long term considerations.

Interested in more discussions like this? Go to the Bones, Joints & Muscles group.

What is this med and what is it for? There are so many side effects from drugs, you have to weigh the pros and the cons. I haven’t heard of this drug but I’m going to look it up. I wish you the best and I will keep in touch, but what are you taking it for? What is your diagnosis?
Marie (marield65)

REPLY

Is this for arthritis ?

REPLY

it’s an Aromatase inhibiter, for cancer.

REPLY
@shenriq

it’s an Aromatase inhibiter, for cancer.

Jump to this post

I AM so sorry you have cancer, and yes, with cancer meds there are a lot of side effects. Do you think that the pain you are getting is too much to handle? I don’t have any expertise in this area, I probably can’t help you, but I have chronic pain and it is no picnic. There isn’t too much the Doctors can do but keep operating on my back to clean out the arthritis and fuse my back, but it is an ongoing saga. I wish the best for you and if you want to talk about the pain you are in, I can listen, but there has to be people in this connect group that is suffering like you, and I hope you hear from one of them. Meanwhile, you can contact me anytime. I know pain. Good Luck.
Marie

REPLY
@shenriq

it’s an Aromatase inhibiter, for cancer.

Jump to this post

I hope you find some answers here. I have lots of arthritis in my hands ..sending healing thoughts your way.

REPLY
@marield65

What is this med and what is it for? There are so many side effects from drugs, you have to weigh the pros and the cons. I haven’t heard of this drug but I’m going to look it up. I wish you the best and I will keep in touch, but what are you taking it for? What is your diagnosis?
Marie (marield65)

Jump to this post

I’m taking it to knock down estrogen, to stave off cancer.  Arimidex is the brand name & Anastrozole is the generic.Yes, side effects with everything, that affects everybody differently; some can tolerate it & some can’t. All in all, I have  tolerated it pretty well — especially after being on it 4-5 mos. The question has to do with what drives the numbness/tingling and consequences.Thanks for being curious.

REPLY
@shenriq

it’s an Aromatase inhibiter, for cancer.

Jump to this post

Your offer is so lovely– Thank you Maria!No cancer! The drug is taken post op to stay “clean,” free from further influence of estrogen.I’ve also had cervical spine surgery & am totally acquainted with pain. I had a grueling recovery – post op — that took me 2.5 years to get to the other side of the hard pain, thought I couldn’t get through the recovery. I took very few ‘hard’ meds, choosing instead to take a lot of Ibuprofen.  My thought was that it was important to feel the pain, so I can know what’s happening vs masking the pain. I became accustomed to feeling it until I gradually noticed a lessening of it as well as decline in frequency, as I worked  hard and often doing PT and pain management.  Anti-depressants were an option that I chose, because the pain was daunting and breaking me down. I got through it.It’s not easy…  I hope you’re taking advantage of every option for care and support. Never give up!!!

REPLY

Hi @shenriq,
I invite you to follow the Breast Cancer group here: https://connect.mayoclinic.org/group/breast-cancer/

You’ll meet others talking about the side effects of anastrozole (Arimidex) in this discussion:
– Concerned about the side effects of anastrozole http://mayocl.in/2d4tiKL

REPLY
@shenriq

it’s an Aromatase inhibiter, for cancer.

Jump to this post

Dear Shenrig, you are so nice to have explained your experience with me. I am here lying in bed ready to go to sleep and you sent me the nicest letter. I am in very bad pain and am being short with my husband and he understands that it is the pain that is talking,not me. I too want to feel the pain but when it gets too bad I have waited too long to take the pain pill and it doesn’t work as well.
I have had 5 back surgeries, felt guilty that I couldn’t do everything with my kids and now I have grandchildren and am thankful I am alive, but I can do even less now and again feel the guilt
I had a knee replacement in April and wonder what else is coming my way. I guess I will accept what life is given me and be thankful because some of the stories I have been reading on this connection are so much worse I should be thankful for my life isn’t so bad after all. Then the pain comes and I am so angry again.
I am so happy we have this forum to connect with other people in similar situations.
My thoughts are with you and hope you stay cancer free and get to enjoy life.
Marie

REPLY
@colleenyoung

Hi @shenriq,
I invite you to follow the Breast Cancer group here: https://connect.mayoclinic.org/group/breast-cancer/

You’ll meet others talking about the side effects of anastrozole (Arimidex) in this discussion:
– Concerned about the side effects of anastrozole http://mayocl.in/2d4tiKL

Jump to this post

Thank you for noticing my interest in feedback and experience with Anastrozole and redirecting me to the BC group. I will certainly follow through on your recommendation, as I am hungry for information and trends on how people are managing the drug side effects.
Much appreciated,

REPLY

Any links to Anastrazole and high blood pressure? I have been on anastrazole for 2 years. Did pretty well and had no real complaints. Most issues were at the beginning and dissipated. However about 6 months ago I felt like everything was kind of off. Brain fog. Sleeplessness. Jittery. Depressed. Now High blood pressure – which I never had and GERDS.
This does accumulate in the system… Has anytbody run into new issues after being on this a few years?
In all honesty, I want to go off it altogether. Though everything is tolerable, I feel like I will end up with problems in all areas and on alot of medications.

REPLY

This is very interesting. I have been on anastrozole since May 2018. I seldom had any kind of issues with it until just recently. I am blaming it for the pains and decreased movement in my wrists and hands and in one ankle/foot. I have been taking blood pressure meds for years which has controlled it, but at my physical in October, my BP was quite high…enough to scare me. My GP is concerned. I have been monitoring it myself at his direction and it seems to be all over the place…some times very good and other times not so much. I am not sure if I should associate that with anastrozole or my life being turned upside down for the last 6 months. My daughter and her husband have separated since the loss of their home to foreclosure and she has moved in with me in my very small house with her two large dogs. She and I and a friend did most of her moving over the summer and that was physically taxing. Also, I was sent for a breast MRI (routine) in Sept. and the radiology/breast cancer division at the major NJ hospital where I had it read compared it to the 2 MRIs I had done in 2017 and 2018…..before my last breast cancer surgery in 2018 instead of the one I had done in March 2020 before my bilateral mastectomy in July 2020. When I first saw the result on MYChart I almost had a heart attack. The hospital called me and wanted me to go for a mammo and ultrasound and possibly a biopsy. After I got myself calmed a bit, I asked them why they did not compare it to the MRI of 3/2020 and they had no record of it and had lost the views. Of course I went nuts over that and they managed to turn it around and make me the bad guy because I was raising heck. Fortunately, the plastic surgeon that did the reconstruction saw me immediately and told me he saw the new views and that it was just fat necrosis which is normal with diep flap reconstruction. Thank God for him!!!! ( If anyone needs an excellent plastic surgeon in northern NJ, I will be glad to give out his name. I will also be glad to share the name of the hospital that lost the views.) He did calm me down to a degree, but the stress from thinking I had cancer for a third time and all this took its toll. Anyway, yes, I feel that the anastrozole is affecting me more now. My oncologist always asks me about my hands. I will stay with it because it is manageable and because I need to think psychologically that it is helping me.

REPLY
Please sign in or register to post a reply.
  Request Appointment